Alert archive / New York / Flood Watches in 2011

Flood Watch 2, NWS Albany, NY

February 27, 2011Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York

NWS Albany, NY issued this flood watch at Feb 27, 2011, 2:38 PM EST for Northwest Hills Planning Region, Connecticut; Dutchess County, Ulster County, New York. It took effect at Feb 28, 2011, 10:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 2:38 PM EST (19:38 UTC)
In effect from
Feb 28, 2011, 10:00 AM EST
Expired
Feb 28, 2011, 3:52 PM EST
In force
6 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WGUS61 KALY 271938
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
238 PM EST SUN FEB 27 2011

CTZ001-013-NYZ063>066-281000-
/O.NEW.KALY.FA.A.0002.110228T1500Z-110301T0900Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
238 PM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT AND EAST 
  CENTRAL NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN 
  LITCHFIELD. IN EAST CENTRAL NEW YORK...EASTERN DUTCHESS... 
  EASTERN ULSTER...WESTERN DUTCHESS AND WESTERN ULSTER. 

* FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT

* THE COMBINATION OF HEAVY RAIN MONDAY MORNING THROUGH MONDAY
  AFTERNOON WITH AMOUNTS OF TWO THIRDS OF AN INCH TO AN
  INCH...SNOW MELT WITH TEMPERATURES EXPECTED TO REACH THE MID 40S
  TO LOW 50S...AND ICE JAMS ON SOME BODIES OF WATER...MAY RESULT
  IN SOME FLOODING ON SMALL STREAMS AND RIVERS. IN ADDITION...SOME
  URBAN...POOR DRAINAGE AND BASEMENT FLOODING MAY
  OCCUR...ESPECIALLY IN LOW LYING AREAS...AS WELL AS AREAS WHERE
  STORM DRAINS ARE CLOGGED WITH SNOW AND ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
2 follow-up statements
005 
WGUS61 KALY 280930
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EST MON FEB 28 2011

CTZ001-013-NYZ063>066-281900-
/O.CON.KALY.FA.A.0002.110228T1500Z-110301T0900Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
430 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW
  YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN
  CONNECTICUT...LITCHFIELD COUNTY. IN EAST CENTRAL NEW ULSTER AND
  DUTCHESS COUNTIES.

* FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT

* THE COMBINATION OF RAINFALL AMOUNTS OF TWO THIRDS OF AN INCH TO
  AN INCH...SNOW MELT WITH TEMPERATURES EXPECTED TO REACH THE MID
  40S TO AROUND 50...AND ICE JAMS ON SOME BODIES OF WATER...MAY
  RESULT IN SOME FLOODING ON SMALL STREAMS AND RIVERS. IN
  ADDITION...SOME URBAN...POOR DRAINAGE AND BASEMENT FLOODING MAY
  OCCUR... ESPECIALLY IN LOW LYING AREAS...AS WELL AS AREAS WHERE
  STORM DRAINS ARE CLOGGED WITH SNOW AND ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
927 
WGUS61 KALY 282052
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EST MON FEB 28 2011


CTZ001-013-NYZ063>066-282200-
/O.CAN.KALY.FA.A.0002.000000T0000Z-110301T0900Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
352 PM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR LITCHFIELD COUNTY CONNECTICUT...AND FOR ULSTER
AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK HAS BEEN CANCELLED.

ALTHOUGH SOME ADDITIONAL LIGHT RAINFALL IS POSSIBLE THIS
EVENING...THE THREAT FOR HEAVIER RAINFALL...AND SIGNIFICANT
SNOWMELT AND ICE JAM FLOODING HAS DECREASED. THEREFORE...THE FLOOD
WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Feb 27, 12:59 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 27, 12:59 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EST SUN FEB 27 2011

.SYNOPSIS...
HIGH PRESSURE WILL BRIEFLY BUILD IN OVER THE NORTHEAST THIS
AFTERNOON INTO THE EARLY EVENING. LOW PRESSURE WILL QUICKLY
APPROACH FROM THE CENTRAL MISSISSIPPI RIVER VALLEY MONDAY
MORNING...INITIALLY BRINGING A LIGHT WINTRY MIX OF PRECIPITATION
BEFORE TRANSITIONING TO RAIN BY THE LATE MORNING INTO THE
AFTERNOON. THE COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT
WITH SEASONABLY COLD AND DRY WEATHER FOR THE MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1245 PM...THE SNOW SHOWERS HAVE ENDED ACROSS THE FA SO HAVE
REMOVED ANY MENTION OF PCPN FOR THE REMAINDER OF THIS AFTERNOON.
ALSO INCREASED SUNSHINE FOR THE REMAINDER OF THIS AFTERNOON ACROSS
MUCH OF THE FA EXCEPT LEFT THE WESTERN ADIRONDACKS MOSTLY CLOUDY
WHERE SOME LAKE INDUCED CLOUDS HAVE PERSISTED. PREVIOUS FORECAST
HIGH TEMPS ON TRACK THUS NO CHANGES TO THOSE GRIDS. HAVE ALSO
ADJUSTED HOURLY TEMPS...DEWPOINTS...RH...APPARENT TEMPS...WIND AND
SKY GRIDS TO BETTER FIT CURRENT TRENDS.

AS OF 1025 AM...WINTER WEATHER ADVISORY WAS ALLOWED TO EXPIRE AT
10 AM AS THE SNOW HAS ALL BUT ENDED ACROSS THE FA. HOWEVER WILL
LEAVE SLIGHT CHANCE POPS IN THE GRIDS THROUGH MID AFTERNOON ACROSS
THE SOUTHERN ADIRONDACKS AND SOUTHERN VERMONT WHERE A FEW SNOW
SHOWERS WILL LINGER. NOW THAT CLIPPER TYPE SYSTEM HAS DEPARTED
SKIES WILL BECOME AT LEAST PARTLY SUNNY FOR THE MOST OF THE FA
WITH PREVIOUS FORECAST HIGH TEMPS ON TARGET REACHING THE LOWER 30S
NORTHWEST TO LOWER 40S SOUTHEAST THIS AFTERNOON. HAVE ADJUSTED HOURLY
TEMP...DEWPOINT...RH...APPARENT TEMP AND WIND GRIDS AS WELL TO
BETTER REFLECT CURRENT TRENDS.

AS OF 630 AM...LATEST MSAS DATA HAS WEAK SFC WAVE OVER SRN NY/SW
NEW ENGLAND WITH SNOW SHIELD STARTING TO DIMINISH OVER WRN
DACKS...AND WRN MOHAWK VALLEY. A FEW SNOW REPORTS OF 4-6" IN THE
ADVISORY AREA. WE WILL HOLD ONTO THE ADVISORY FOR A FEW MORE
HOURS. WE RETRENDED POPS/TEMPS/DEW PTS/RH APPARENT TEMP TRENDS
BASED ON OBSERVATIONS. THE SNOW SHOULD COMPLETELY BE OVER PRIOR TO
NOONTIME FOR THE FCST AREA.

PREVIOUS NEAR TERM...
AS OF 315 AM EST...A WEAK SFC CYCLONE CONTINUES TO MOVE ACROSS
CNTRL-ERN NY THIS MORNING.  THE WEAK ISENTROPIC LIFT ASSOCIATED
WITH THE SYSTEM GENERATED LIGHT SNOWFALL ACROSS THE REGION WITH
THE BETTER SYNOPTIC FORCING FROM THE MOHAWK VALLEY NORTHWARD. WILL
CONTINUE WITH THE WINTER WX ADVISORY WITH LITTLE GROUND TRUTH THIS
MORNING. NORTH AND EAST OF THE CAPITAL REGION EXPECT 3 TO 6 INCHES OF
SNOWFALL. THE CAPITAL DISTRICT...SCHOHARIE VALLEY...SRN BERKS
SOUTHWARD WILL HAVE 1 TO 4 INCHES.

THE CURRENT RADAR RETURNS CONTINUE TO SHOW THE BEST RETURNS NORTH
AND EAST OF THE CATSKILLS...AS THE BACK EDGE OF THE SNOW SHIELD
HAS REACHED CNTRL NY. WE ENDED ALL THE POPS BY THE LATE
MORNING...EXCEPT OVER THE SRN GREENS WHERE WE KEPT SOME ISOLD SNOW
SHOWERS IN THE WESTERLY UPSLOPE FLOW. WEAK HIGH PRESSURE WILL
BUILD IN OVER NY AND NEW ENGLAND THIS AFTERNOON WITH THE SKIES
BECOMING PARTLY TO MOSTLY SUNNY WITH THE SUBSIDENCE IN THE WAKE OF
THE DISTURBANCE.

ONLY WEAK TO NEUTRAL THERMAL ADVECTION OCCURS IN THE WAKE OF THE
SFC WAVE WITH H850 TEMPS HOVERING AROUND -5C TO -9C OVER THE
REGION. MAX TEMPS SHOULD REACH THE MID TO U30S IN THE
VALLEYS...EXCEPT OVER THE MID HUDSON VALLEY/NW CT...WHERE L4OS WILL
BE POSSIBLE. U20S TO MID 30S WILL BE LIKELY OVER THE MTNS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT...THE MID LEVEL FLOW BECOMES ZONAL OVER THE REGION
WITH AN UPPER LEVEL TROUGH EJECTING OUT OF THE S-CNTRL PLAINS. A
WARM FRONT EXTENDING E/NE OF LOW PRESSURE MOVING OUT OF THE CNTRL
MS RIVER VALLEY WILL IMPACT THE REGION WITH SOME OVER RUNNING
MIXED PCPN LATE SUNDAY NIGHT. THE SFC CYCLONE RACES N/NE INTO THE
MIDWEST/LOWER GREAT LAKES REGION BY 12Z. THE GFS/UKMET/ECMWF ARE
SLIGHTLY FASTER WITH THE THERMAL ADVECTION PCPN THAN THE NAM.
HOWEVER...IT WILL TAKE A LITTLE TIME FOR THE LOW LEVELS TO
SATURATE. WE BROUGHT MIXED PCPN INTO THE FCST AREA BTWN 08Z-11Z.
CRITICAL PARTIAL THICKNESSES AND MODEL SOUNDINGS INDICATE A BRIEF
MIXED OF SLEET AND FREEZING RAIN FROM THE CAPITAL REGION SOUTHWARD
BEFORE DAYBREAK. ANY ICE ACCRETIONS WOULD BE LIGHT WITH A COATING
TO A TENTH OF AN INCH. FURTHER NORTH A MIX OF SLEET AND SNOW WILL
QUICKLY TRANSITION TO A PERIOD OF FREEZING RAIN BEFORE BECOMING
ALL RAIN LATE IN THE MORNING. WE HAVE TEMPS BOTTOMING OUT AROUND
MIDNIGHT AND RISING THEREAFTER.

A VERY LATE 2ND PERIOD OR EARLY THIRD PERIOD WINTER WX ADVISORY
WILL LIKELY BE NEEDED LATER IN TIME FOR THE FAIRLY LIGHT WINTRY
MIX. A TENTH TO A QUARTER INCH OF ICE MAY OCCUR IN THE SHELTERED
VALLEYS NORTH OF THE CAPITAL REGION...BUT THE BOUNDARY LAYER TEMPS
RISE QUICKLY ABOVE FREEZING VIA THE NAM/GFS. THE H850 LOW LEVEL
JET CRANKS UP TO 50-60 KTS...THE +V-WIND ANOMALIES WILL BE ONE TO
THREE STANDARD DEVIATIONS ABOVE NORMAL. A PERIOD OF MODERATE
RAINFALL WILL OCCUR DUE TO THE STRONG LIFT AHEAD/ALONG THE WARM
FRONT. THE SFC CYCLONE ACCELERATES N/NE OVER LAKE ONTARIO OR NEAR
THE ST LAWRENCE RIVER VALLEY BY 18Z OR SO. THE FCST AREA MAY GET
INTO A MINI-WARM SECTOR WITH THE SHOWALTER VALUES APPROACHING 0 T0
-2C. A RUMBLE OF THUNDER MAY BE POSSIBLE. OVERALL...A BURST OF
RAINFALL IS LIKELY AHEAD OF THE COLD/OCCLUDED FRONT PRIOR TO
00Z/TUE. WE WENT A LITTLE ABOVE THE GUIDANCE MAX TEMPS WITH HIGHS
GENERALLY IN THE MID 40S TO L50S IN THE VALLEYS...AND U30S TO MID
40S OVER THE MTNS.

MONDAY NIGHT...THE COLD FRONT BLASTS THROUGH QUICKER THAN THE NWP
GUIDANCE INDICATED THE PAST FEW DAYS. STRONG COLD AIR ADVECTION
WILL SWEEP ACROSS THE REGION WITH H850 TEMPS TUMBLING TO -10C TO
-15C NORTH AND WEST OF KALB...AND -7C TO 10C SOUTH AND EAST. ANY
SCT SNOW SHOWERS LEFT WILL YIELD ONLY LIGHT ACCUMULATIONS OF SNOW
OF AN INCH OR LESS ACROSS THE REGION. WE ARE EXPECTING MIN TEMPS
IN THE TEENS TO L20S OVER MOST OF FCST AREA...WHICH IS A BLEND OF
THE MAV/MET GUIDANCE.

TUE-TUE NIGHT...COLD AND QUIET WEATHER WILL PREVAIL WITH HIGH
PRESSURE BUILDING IN FROM THE MIDWEST/LOWER GREAT LAKES REGION.
PLENTY OF SUBSIDENCE FROM THE HIGH WILL YIELD PARTLY TO MOSTLY
SUNNY SKIES WITH HIGHS GENERALLY IN THE 30S TO L40S ACROSS THE
BULK OF THE FCST AREA. SOME RADIATIONAL COOLING WILL OCCUR EARLY
TUE NIGHT...BEFORE MID AND HIGH CLOUDS INCREASE AHEAD OF A CLIPPER
MOVING SOUTH OF JAMES BAY...AS THE SFC ANTICYCLONE MOVES OFF THE
NJ COAST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FAIRLY QUIET UNTIL THE WEEKEND. THE MODELS AND ENSEMBLES ARE IN
FAIRLY GOOD AGREEMENT PASSING A LOW OVER EASTERN CANADA AND SWEEPING
ITS ASSOCIATED COLD FRONT ACROSS THE REGION WEDNESDAY WITH THE UPPER
TROUGH AXIS SWINGING THROUGH WEDNESDAY NIGHT. LIMITED MOISTURE WILL
ACCOMPANY THE SYSTEM SO JUST A THREAT FOR SOME SHOWERS. THEN RIDGING
BUILDS IN FROM THE WEST FOR THURSDAY AND SHIFTS TO THE EAST OVER NEW
ENGLAND FRIDAY.

UNCERTAINTY IN THE FORECAST INCREASES AS WE HEAD INTO THE WEEKEND AS
ANOTHER LOW PRESSURE SYSTEM ORIGINATING IN THE SOUTHERN PLAINS TAKES
SHAPE AND HEADS OUR WAY. THERE ARE LARGE TIMING DIFFERENCES BETWEEN
THE MODELS AND LARGE ENSEMBLE SPREADS. THE OPERATIONAL ECMWF IS MUCH
SLOWER THAN THE GFS. HOWEVER...HPC INDICATES THE ECMWF ENSEMBLE
MEANS ARE NOT AS SLOW AS THE OPERATIONAL ECMWF SOLUTION BUT DO TREND
SLOWER THAN THE OPERATIONAL GFS...GEFS MEAN AND CMC. HAVE RAN WITH
CHANCE POPS FOR THE WEEKEND FOR RAIN AND SNOW SHOWERS.

AS FOR TEMPERATURES...ABOVE NORMAL WEDNESDAY AHEAD OF COLD FRONT
WITH COLDER AIR BEING USHERED IN WEDNESDAY NIGHT WHICH SHOULD LINGER
THROUGH FRIDAY. AT THIS TIME LOOKS LIKE SLIGHTLY ABOVE NORMAL
POSSIBLE FOR THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TAF SITES UNTIL LATE
TONIGHT. CONDITIONS WILL THEN QUICKLY LOWER TO MVFR AND IFR AS A
WINTRY MIX OF PCPN MOVES INTO THE HUDSON VALLEY BTWN 08Z AND 09Z.
THE PRECIPITATION IS EXPECTED TO BE IN THE FORM OF SLEET AND
FREEZING RAIN WITH A GRADUAL TRANSITION TO RAIN FROM SOUTH TO
NORTH BTWN 12Z AND 16Z. ALSO EXPECT THAT LIFR CONDITIONS WILL
OCCUR AT TIMES DURING THE MORNING ESPECIALLY AFTER THE CHANGEOVER
TO RAIN. WINDS WILL BE LIGHT AND VARIABLE THROUGHOUT THE TAF
PERIOD ENDING AT 18Z MONDAY.

OUTLOOK...
MON AFT...MVFR/IFR...RA. POSSIBLE LLWS.
MON NGHT...VFR/MVFR. CHC -SHSN.
TUE...VFR...NO SIG WX.
WED...VFR...SLIGHT CHC-CHC RAIN/SNOW SHOWERS.
THU...VFR...NO SIG WX.
FRI...VFR/MVFR. CHC -RASN.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS WITH A
DEEP SNOWPACK IN PLACE NORTH OF THE MID HUDSON RIVER VALLEY.

WE WILL CONTINUE TO WATCH THE ULSTER..DUTCHESS...LITCHFIELD COUNTY
CORRIDOR FOR ANY ISOLD ICE JAM OR POOR DRAINAGE FLOODING ISSUES
WITH THE MONDAY WEATHER MAKER. WE WILL HIGHLIGHT THAT THREAT IN
THE HWO.

TOTAL QPF /PLAIN RAIN/ IS MUCH LOWER NOW...WITH A GENERAL
CONSENSUS OF A HALF AN INCH TO AN INCH WITH SLIGHTLY HIGHER
AMOUNTS ALONG THE EAST FACING SLOPES OF THE CATSKILLS...AND
ADIRONDACKS...AND IN NW CT. DEWPOINTS WILL GET INTO THE MID AND U30S
FOR A BRIEF OF TIME...AND TEMPS ABOVE FREEZING ARE EXPECTED MONDAY
MORNING INTO THE AFTERNOON. MUCH COLDER AIR WILL RETURN MONDAY
NIGHT CEASING ANY SIGNIFICANT RUNOFF OR MELTING SNOW.

DRY AND SEASONABLY COLD WEATHER WILL OCCUR FOR THE REST OF THE
WORK WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
THE SEASONAL SNOWFALL FOR ALBANY NOW STANDS AT 72.8 INCHES WHICH
IS 25.2 INCHES ABOVE NORMAL. WE ARE CLOSE TO BREAKING INTO THE TOP
20 SEASONAL SNOWFALL FOR ALBANY. NUMBER 20 ON THE LIST IS 76.7
INCHES WHICH OCCURRED 1987-88. NUMBER 1 IS 112.5 INCHES WHICH
OCCURRED IN 1970-71. THE LAST TIME WE HAD OVER 70 INCHES OF SNOW
FOR THE SEASON WAS IN 2004-05 WITH 75.9 INCHES AND PRIOR TO THAT
2002-03 WITH 105.4 INCHES.

LOOKING AT FEBRUARY...THE MONTHLY SNOWFALL SNOW STANDS AT 25.4
INCHES. THIS PLACES 2011 INTO THE TOP 10 SNOWIEST FEBRUARIES ON
RECORD FOR ALBANY.

1)  40.7 INCHES 1893
2)  34.5 INCHES 1962
3)  32.2 INCHES 1926
4)  31.7 INCHES 1950
5)  28.6 INCHES 1993
6)  27.5 INCHES 1899
7)  26.1 INCHES 1914
8)  26.0 INCHES 1958
9)  26.0 INCHES 1988
10) 25.4 INCHES 2011 THROUGH FEB 25TH

A LIGHT SNOWFALL IS EXPECTED TONIGHT...1 TO 3 INCHES.

SNOWFALL RECORDS DATE BACK TO 1884-85 SEASON.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11/WASULA
NEAR TERM...11/WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...11
HYDROLOGY...WASULA
CLIMATE...IAA
Hazardous weather outlook, Feb 27, 10:21 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EST SUN FEB 27 2011

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
281200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1021 AM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK EXCLUDING THE SOUTHEAST CATSKILLS...MID HUDSON
VALLEY AND SOUTHERN TACONICS...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE
SUNDAY NIGHT INTO MONDAY NIGHT. INITIALLY SLEET AND FREEZING RAIN
ARE POSSIBLE BEFORE A CHANGE OVER TO PLAIN RAIN OCCURS MONDAY
MORNING. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ063>066-281200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1021 AM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE
SUNDAY NIGHT INTO MONDAY NIGHT. INITIALLY SLEET AND FREEZING RAIN
ARE POSSIBLE BEFORE A CHANGE OVER TO PLAIN RAIN OCCURS MONDAY
MORNING. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED.

ALSO...WITH THE WARMER TEMPERATURES LEADING TO SNOW MELT AND
RAINFALL...THE POTENTIAL FOR HYDROLOGIC RELATED PROBLEMS INCLUDING
SOME ICE BREAKUP AND ICE JAM FLOODING COULD BECOME AN ISSUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:47 PM ESTWinter Weather AdvisoryALYNorthwest Hills Planning Region21 hr

Nearby

Flood Watches in New York, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.